Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 231, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 19, 2014, 2:29 PM EDT for 8 counties in Georgia. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2014, 2:29 PM EDT (18:29 UTC)
- Expired
- Aug 19, 2014, 3:13 PM EDT
- In force
- 44 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Baker County, GA, Calhoun County, GA, Clay County, GA, Dougherty County, GA, Early County, GA, Lee County, GA, Randolph County, GA, Terrell County, GA
The radar
The Ft Rucker radar (KEOX), 85 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 2:35 PM EDT | TSTM WND DMG | 4 Nnw Morgan, GA | LARGE TREE DOWN ON GA-151 NORTH OF MORGAN. |
| Aug 19, 3:10 PM EDT | TSTM WND DMG | 3 Nnw Albany, GA | POWERLINES DOWN ON THE 1800 BLOCK OF SCHLEY AVENUE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1065 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
170
WUUS52 KTAE 191829
SVRTAE
GAC007-037-061-095-099-177-243-273-191930-
/O.NEW.KTAE.SV.W.0231.140819T1829Z-140819T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
229 PM EDT TUE AUG 19 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BAKER COUNTY IN SOUTHWEST GEORGIA...
CALHOUN COUNTY IN SOUTHWEST GEORGIA...
THIS INCLUDES THE CITY OF MORGAN...
SOUTHEASTERN CLAY COUNTY IN SOUTHWEST GEORGIA...
DOUGHERTY COUNTY IN SOUTHWEST GEORGIA...
THIS INCLUDES THE CITY OF ALBANY...
NORTHERN EARLY COUNTY IN SOUTHWEST GEORGIA...
THIS INCLUDES THE CITY OF BLAKELY...
SOUTHWESTERN LEE COUNTY IN SOUTHWEST GEORGIA...
SOUTHEASTERN RANDOLPH COUNTY IN SOUTHWEST GEORGIA...
SOUTHERN TERRELL COUNTY IN SOUTHWEST GEORGIA...
THIS INCLUDES THE CITY OF DAWSON...
* UNTIL 330 PM EDT
* AT 224 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
DAWSON TO 9 MILES NORTHWEST OF BLAKELY...OR ALONG A LINE EXTENDING
FROM DAWSON MUNICIPAL A/P TO HAYES...AND MOVING SOUTHEAST AT 25
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EDISON...ARLINGTON...LEARY...TURNER CITY AND EAST ALBANY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3164 8400 3158 8400 3126 8461 3126 8468
3142 8507 3147 8507 3155 8504 3182 8461
TIME...MOT...LOC 1830Z 295DEG 20KT 3172 8441 3146 8499
$$
42-DVD3 follow-up statements
842
WWUS52 KTAE 191847
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
247 PM EDT TUE AUG 19 2014
GAC007-037-061-095-099-177-243-273-191930-
/O.CON.KTAE.SV.W.0231.000000T0000Z-140819T1930Z/
TERRELL GA-RANDOLPH GA-LEE GA-BAKER GA-CALHOUN GA-DOUGHERTY GA-
EARLY GA-CLAY GA-
247 PM EDT TUE AUG 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHEASTERN CLAY...NORTHERN EARLY...DOUGHERTY...CALHOUN...
NORTHWESTERN BAKER...SOUTHWESTERN LEE...SOUTHEASTERN RANDOLPH AND
SOUTHERN TERRELL COUNTIES IN SOUTHWEST GEORGIA...
AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS
IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SASSER TO 8 MILES WEST OF BLAKELY...OR ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF DAWSON TO 8 MILES WEST OF
BLAKELY...MOVING SOUTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PARKSVILLE...CORDRAYS MILL...COLOMOKEE...OAK HILL...TURMAN...
ARMENA...OAKLAND...MORGAN...BYNE CROSSROADS...EARLY CO A/P...
ARLINGTON...CENTURY...PALMYRA...COMMISSARY
HILL...FORRESTER...WILLIAMSBURG...LEARY...BERMUDA...HOLT...DUCKER...N
ICHOLASVILLE...WALKER...ROWENA...STOCKS...LOCKETT CROSSING...ALBANY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3164 8401 3161 8401 3157 8403 3126 8461
3126 8468 3142 8507 3147 8507 3150 8502
3167 8463 3175 8434
TIME...MOT...LOC 1847Z 295DEG 20KT 3169 8432 3140 8505
$$
42-DVD426
WWUS52 KTAE 191900
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 PM EDT TUE AUG 19 2014
GAC061-243-191910-
/O.CAN.KTAE.SV.W.0231.000000T0000Z-140819T1930Z/
RANDOLPH GA-CLAY GA-
300 PM EDT TUE AUG 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAY AND
SOUTHEASTERN RANDOLPH COUNTIES IS CANCELLED...
LAT...LON 3126 8468 3138 8495 3148 8456 3175 8434
3164 8401 3161 8401 3157 8403 3126 8461
TIME...MOT...LOC 1900Z 295DEG 20KT 3164 8421 3134 8487
$$
GAC007-037-095-099-177-273-191930-
/O.CON.KTAE.SV.W.0231.000000T0000Z-140819T1930Z/
TERRELL GA-LEE GA-BAKER GA-CALHOUN GA-DOUGHERTY GA-EARLY GA-
300 PM EDT TUE AUG 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR EAST CENTRAL EARLY...DOUGHERTY...SOUTHEASTERN CALHOUN...
NORTHWESTERN BAKER...SOUTHWESTERN LEE AND SOUTHEASTERN TERRELL
COUNTIES IN SOUTHWEST GEORGIA...
AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS
IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PALMYRA TO 9 MILES WEST OF OLD DAMASCUS...OR ALONG A
LINE EXTENDING FROM 6 MILES NORTHWEST OF ALBANY TO BLAKELY...MOVING
SOUTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CENTURY...LEARY...BERMUDA...FORRESTER...HOLT...NICHOLASVILLE...
ROWENA...DUCKER...WALKER...LOCKETT CROSSING...DOUGLASVILLE...
STOCKS...IVEYS MILL...SOUTH ALBANY...PRETORIA...TURNER CITY...EAST
ALBANY...PATMOS...MILFORD...DAMASCUS...SOUTHWEST GA REGIONAL A/P...
CRESTVIEW...RADIUM SPRINGS...ELMODEL WMA AND BETHANY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3126 8468 3138 8495 3148 8456 3175 8434
3164 8401 3161 8401 3157 8403 3126 8461
TIME...MOT...LOC 1900Z 295DEG 20KT 3164 8421 3134 8487
$$
42-DVD122
WWUS52 KTAE 191913
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
313 PM EDT TUE AUG 19 2014
GAC007-037-095-099-177-273-191923-
/O.CAN.KTAE.SV.W.0231.000000T0000Z-140819T1930Z/
TERRELL GA-LEE GA-BAKER GA-CALHOUN GA-DOUGHERTY GA-EARLY GA-
313 PM EDT TUE AUG 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL EARLY...
DOUGHERTY...SOUTHEASTERN CALHOUN...NORTHWESTERN BAKER...SOUTHWESTERN
LEE AND SOUTHEASTERN TERRELL COUNTIES IN SOUTHWEST GEORGIA IS
CANCELLED...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW
ENFORCEMENT.
LAT...LON 3126 8468 3138 8495 3148 8456 3175 8434
3164 8401 3161 8401 3157 8403 3126 8461
TIME...MOT...LOC 1913Z 295DEG 20KT 3161 8413 3131 8479
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 1:46 PM EDT, 43 minutes earlier.
Area forecast discussion, Aug 19, 1:46 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 146 PM EDT Tue Aug 19 2014 .Near Term [Through Today]... A fairly high coverage of showers and thunderstorms is expected through sunset with a diminishing trend after sunset. Given ample instability, the presence of an upper level shortwave, and some enhanced low level winds (for August standards), expect the threat of a few severe storms to continue through the remainder of the afternoon. Overnight lows will be in the low to mid 70s. .Short Term [Tonight Through Thursday Night]... As a ridge of high pressure over the Gulf coast moves inland, we will quickly start to see drier, hotter weather. With the sea-breeze still coming into play, we will still likely see scattered coverage of afternoon thunderstorms, staying mostly in north Florida, but the chances are lower than they normally are for this time of year. Highs will be in the mid to upper 90s across the area Wednesday, mostly upper 90s on Thursday. Although the airmass in place will be relatively dry, we'll still be humid enough to make the heat feel even more uncomfortable- heat index values will rise to the 100-105 degree range Wednesday, 104-108 Thursday. Lows will only be in the mid 70s. .Long Term [Friday Through Tuesday]... Conditions are expected to stay hot and relatively dry through early next week as a strong ridging of high pressure builds inland and stays in place until it begins to weaken late this weekend. A long stretch of hot days is on tap with highs expected to reach the upper 90s Thursday through Sunday, decreasing only slightly to the mid 90s Monday and Tuesday when rain chances increase again after the ridge begins to weaken. && .Aviation... [Through 18Z Wednesday] A fairly high coverage of afternoon showers and thunderstorms is expected with a decreasing trend after sunset. A few of the storms could be strong to severe. VFR conditions are expected to prevail outside of the storms, except for the possibility of some MVFR conditions around sunrise. && .Marine... With high pressure over the northern Gulf, winds will generally be from the west-southwest at 10 knots or less, with surges along the coastline to about 15 knots in the evenings. Waves are expected to remain around 2 feet or less through the period. && .Fire Weather... Red flag conditions are not expected for the next several days. && .Hydrology... Rainfall totals through the week are expected to be less than an inch with localized higher amounts possible. With all area rivers below action stage, no flooding is expected. && .Preliminary Point Temps/PoPs... Tallahassee 75 96 75 98 76 / 30 30 20 30 20 Panama City 78 92 78 94 78 / 20 20 10 20 20 Dothan 74 96 75 98 75 / 30 20 20 20 20 Albany 73 97 75 99 75 / 30 20 20 20 10 Valdosta 73 96 74 98 74 / 30 20 20 30 20 Cross City 75 94 75 96 74 / 10 30 20 30 20 Apalachicola 77 92 76 93 78 / 10 20 10 20 10 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...MOORE LONG TERM...MOORE AVIATION...DVD MARINE...MOORE FIRE WEATHER...DVD HYDROLOGY...WESTON
In the hours before
Local storm report, Aug 19, 1:50 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
150 PM EDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM TSTM WND DMG 2 W VALDOSTA 30.85N 83.32W
08/19/2014 LOWNDES GA 911 CALL CENTER
TREE DOWN AT BAYTREE RD AND NORMAN DRIVE
&&
WESTONLocal storm report, Aug 19, 2:21 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
221 PM EDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TSTM WND DMG 4 N GREENVILLE 30.53N 83.63W
08/19/2014 MADISON FL TRAINED SPOTTER
ONE TREE DOWN ON US HIGHWAY 221. TIME ESTIMATED BY RADAR.
0212 PM TSTM WND DMG 2 NNW HAMBURG 30.60N 83.54W
08/19/2014 MADISON FL TRAINED SPOTTER
ONE TREE DOWN ON STATE HIGHWAY 146. TIME ESTIMATED BY
RADAR.
&&
GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 1:31 PM EDT | Severe Thunderstorm Warning | TAE | Lowndes | 9 min |
| Aug 19, 2:35 PM EDT | Severe Thunderstorm Warning | TAE | Early | 39 min |
| Aug 19, 3:18 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Colquitt, Decatur, Dougherty, Grady, Miller and 3 more | 42 min |
| Aug 19, 3:43 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Cook, Decatur, Grady, Mitchell, Thomas and 2 more | 47 min |
| Aug 19, 4:01 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Tift | 44 min |
| Aug 19, 4:20 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Lanier, Lowndes and 1 more | 55 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.